Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 4, 2021, 4:10 PM MDT for Colfax County, New Mexico. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2021, 4:10 PM MDT (22:10 UTC)
- Expired
- Aug 4, 2021, 4:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.50 in
- Wind
- 40
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 213 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:30 PM MDT | HAIL 1 | 8 Nw Maxwell, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530
WWUS85 KABQ 042210
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
410 PM MDT Wed Aug 4 2021
NMZ215-227-228-042245-
Far Northeast Highlands-East Slopes Sangre de Cristo
Mountains-Johnson and Bartlett Mesas Including Raton Pass-
410 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of central Colfax
County through 445 PM MDT...
At 409 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Maxwell, or 20 miles northwest of Springer, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maxwell.
This includes the following highways...
Interstate 25 between Mile Markers 418 and 432.
Highway 64 between Mile Markers 315 and 331.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3666 10489 3676 10470 3654 10439 3634 10474
TIME...MOT...LOC 2209Z 327DEG 19KT 3663 10474
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:30 PM MDT, 40 minutes earlier.
Area forecast discussion, Aug 4, 3:30 PM MDT, 40 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 330 PM MDT Wed Aug 4 2021 .SYNOPSIS... After an active evening of thunderstorms with locally heavy rain along and east of the central mountain this evening, a temporary monsoon break will develop Thursday through Sunday as a ridge of high pressure straddles the Desert Southwest. Monsoon moisture and associated thunderstorms will gradually increase over northern and central New Mexico during the first half of the coming work week, with a heightened risk of flash flooding potentially developing on Wednesday. After high temperatures a few to around 9 degrees above normal during the latter half of this week, readings should trend closer to normal by the middle of next week. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)... Scattered convection mainly along and east of the central mountain chain will gradually diminish after sunset. A relatively cool night is in store tonight as low level moisture continues to diminish. Thursday remains on track to be 2-14 degrees warmer/hotter than today's high temperatures and a down-day areawide for afternoon convection, mostly due to the Four Corners' high building in from AZ. Biggest changes to high temperatures will be across eastern NM where 10-14 degrees of warming are forecast for Thursday. Very dry air aloft will continue to wrap around the high center and into NM Thursday. Isolated, brief showers are possible over the northern and western mountains thanks to remnant low-level moisture but cumulus updrafts, however, will quickly lose out due to strong dry air entrainment. A tranquil night is in store Thursday 33 LONG TERM...(FRIDAY THROUGH WEDNESDAY)... With a ridge of high pressure at 500 mb oriented from east to west across the Southwest US, the temporary monsoon break will continue Friday through Sunday. Enough moisture is forecast to linger over the southwest mountains for daily rounds of showers and thunderstorms there. Storms with small wetting footprints will probably become a little more widespread over the western and northern mountains and central valley on Friday afternoon and evening, since an upper level trough crossing the northern and central Rockies will draw some elevated moisture northward under the ridge. There may even be a some dry thunderstorms on Friday. High temperatures this weekend will vary from a few to around 9 degrees above normal. Monday through Wednesday, a more traditional plume of monsoon moisture will develop over the state as a broad ridge of high pressure builds over the southeast US and another ridge of high pressure builds over the west central and northwest US. Wednesday looks especially wet with a moist backdoor front barreling into the forecast area and an upper level trough forecast to clip the northeast corner of the state in northwest flow aloft. 44 && .FIRE WEATHER... Several down days with regard to afternoon thunderstorm activity are forecast Thursday through the weekend. High temperatures will ramp up back to above average levels Friday through the weekend. Monsoon moisture returns Tuesday and Wednesday next week as the Four Corners' high shifts east of NM. 33 && .AVIATION... 18Z TAF CYCLE Dry air aloft over western NM will keep most afternoon convection from the central mountain chain eastward this afternoon and evening. Storm motion will be to the south around 25kts. Moderate (20-30kt) east canyon winds will develop at KABQ around sunset with winds gradually diminishing after midnight. Dry air aloft will overtake all but the southwest and south-central mts Thursday with isolated storms forecast there with sct mid clouds elsewhere. 33 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 59 95 61 96 / 0 0 0 0 Dulce........................... 46 89 47 90 / 5 10 0 5 Cuba............................ 54 86 57 88 / 10 5 0 10 Gallup.......................... 50 92 56 90 / 0 5 5 10 El Morro........................ 49 87 53 86 / 0 5 5 20 Grants.......................... 52 88 56 89 / 0 5 5 10 Quemado......................... 52 87 57 86 / 0 10 10 20 Magdalena....................... 58 85 61 86 / 5 5 0 20 Datil........................... 54 84 56 85 / 5 10 5 20 Reserve......................... 55 92 58 91 / 0 20 10 20 Glenwood........................ 60 93 62 92 / 5 20 10 20 Chama........................... 43 80 47 82 / 10 20 5 10 Los Alamos...................... 54 83 57 86 / 20 10 0 10 Pecos........................... 51 81 55 85 / 20 10 0 5 Cerro/Questa.................... 41 80 44 83 / 10 10 0 10 Red River....................... 39 72 42 72 / 20 10 0 20 Angel Fire...................... 35 75 38 78 / 20 10 0 10 Taos............................ 46 84 50 88 / 10 10 0 10 Mora............................ 46 78 49 82 / 30 10 0 10 Espanola........................ 56 89 59 91 / 20 10 0 5 Santa Fe........................ 53 85 57 89 / 20 10 0 5 Santa Fe Airport................ 54 88 58 92 / 20 5 0 5 Albuquerque Foothills........... 61 88 65 91 / 10 5 0 5 Albuquerque Heights............. 63 91 67 94 / 10 0 0 5 Albuquerque Valley.............. 60 93 63 97 / 10 0 0 5 Albuquerque West Mesa........... 61 92 64 96 / 10 0 0 5 Belen........................... 60 93 66 95 / 10 0 0 10 Bernalillo...................... 60 93 63 96 / 20 5 0 5 Bosque Farms.................... 59 92 64 95 / 10 0 0 5 Corrales........................ 61 94 64 97 / 10 0 0 5 Los Lunas....................... 59 92 66 95 / 10 0 0 5 Placitas........................ 58 89 61 92 / 20 5 0 5 Rio Rancho...................... 61 91 64 95 / 10 0 0 5 Socorro......................... 63 93 66 95 / 10 0 0 10 Sandia Park/Cedar Crest......... 55 85 59 90 / 20 5 0 5 Tijeras......................... 52 88 57 92 / 20 5 0 5 Edgewood........................ 50 87 54 91 / 20 5 0 5 Moriarty/Estancia............... 49 88 53 91 / 20 5 0 0 Clines Corners.................. 52 83 56 88 / 20 5 0 0 Mountainair..................... 53 86 56 89 / 20 5 0 5 Gran Quivira.................... 54 84 58 88 / 20 5 0 0 Carrizozo....................... 58 88 62 90 / 20 5 0 0 Ruidoso......................... 53 81 54 83 / 30 5 0 5 Capulin......................... 49 81 54 87 / 20 0 0 10 Raton........................... 49 85 52 91 / 20 5 0 5 Springer........................ 49 86 52 93 / 20 5 0 5 Las Vegas....................... 48 82 51 88 / 30 10 0 5 Clayton......................... 56 87 60 94 / 20 0 0 0 Roy............................. 52 85 55 90 / 20 5 0 0 Conchas......................... 58 91 60 97 / 20 0 0 0 Santa Rosa...................... 57 88 59 93 / 20 0 0 0 Tucumcari....................... 60 93 62 99 / 20 0 0 0 Clovis.......................... 59 88 62 92 / 10 0 0 0 Portales........................ 60 89 63 94 / 10 0 0 0 Fort Sumner..................... 60 91 62 95 / 10 0 0 0 Roswell......................... 63 94 64 94 / 10 0 0 0 Picacho......................... 58 84 60 88 / 10 5 0 0 Elk............................. 54 81 56 84 / 20 5 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for the following zones... NMZ212>215-223-233. &&
Hazardous weather outlook, Aug 4, 3:25 AM MDT, 12 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 325 AM MDT Wed Aug 4 2021 NMZ201>241-051100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 325 AM MDT Wed Aug 4 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Heavy rainfall this afternoon and evening is likely over the Sangre de Cristo Mountains, and portions of northeast and east central New Mexico. Localized flash flooding may occur, especially over recent burn scars. Isolated rainfall of 1 to 2 inches is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected through this weekend. However, the more direct monsoon flow (from south to north) will return next week, with potential for more heavy rain and localized flash flooding. Weather can change very rapidly. Always use the latest forecasts, watches and warnings for planning purposes.purposes. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 40
In the hours before
Special weather statement, Aug 4, 12:48 PM MDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1248 PM MDT Wed Aug 4 2021
NMZ212-223-041915-
Central Highlands-Glorieta Mesa Including Glorieta Pass-
1248 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of west central San
Miguel and southeastern Santa Fe Counties through 115 PM MDT...
At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Rowe, or 28 miles southeast of Santa Fe, moving south
at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central San
Miguel and southeastern Santa Fe Counties.
This includes Highway 285 between Mile Markers 262 and 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3540 10579 3542 10558 3520 10546 3516 10580
TIME...MOT...LOC 1847Z 347DEG 12KT 3532 10568
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
15Special weather statement, Aug 4, 1:15 PM MDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
115 PM MDT Wed Aug 4 2021
NMZ222-223-041945-
Central Highlands-Estancia Valley-
115 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of southwestern San
Miguel, southeastern Santa Fe and north central Torrance Counties
through 145 PM MDT...
At 114 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Stanley, or 21 miles northeast of Moriarty, moving
southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern San
Miguel, southeastern Santa Fe and north central Torrance Counties.
This includes the following highways...
Interstate 40 between Mile Markers 206 and 217.
Highway 285 between Mile Markers 251 and 270.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3531 10579 3525 10555 3494 10571 3505 10601
TIME...MOT...LOC 1914Z 024DEG 17KT 3520 10575
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
15Special weather statement, Aug 4, 2:43 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
243 PM MDT Wed Aug 4 2021
NMZ224-042115-
South Central Highlands-
243 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northeastern Socorro
and southwestern Torrance Counties through 315 PM MDT...
At 243 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Abo, or 35 miles southeast of Belen, moving south at
20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Socorro and southwestern Torrance Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3408 10643 3410 10644 3409 10647 3411 10658
3439 10642 3438 10619 3405 10622
TIME...MOT...LOC 2043Z 016DEG 17KT 3430 10634
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
15Special weather statement, Aug 4, 2:48 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
248 PM MDT Wed Aug 4 2021
NMZ221-224-042115-
South Central Highlands-Sandia/Manzano Mountains Including Edgewood-
248 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northeastern Socorro
and southwestern Torrance Counties through 315 PM MDT...
At 247 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manzano Mountain State Park, or 21 miles southwest of Estancia,
moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mountainair, Manzano Mountain State Park and Abo.
This includes Highway 60 between Mile Markers 188 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3439 10648 3461 10638 3461 10626 3458 10624
3438 10619
TIME...MOT...LOC 2047Z 009DEG 17KT 3456 10633
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
15Special weather statement, Aug 4, 4:10 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
410 PM MDT Wed Aug 4 2021
NMZ215-227-228-042245-
Far Northeast Highlands-East Slopes Sangre de Cristo
Mountains-Johnson and Bartlett Mesas Including Raton Pass-
410 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of central Colfax
County through 445 PM MDT...
At 409 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Maxwell, or 20 miles northwest of Springer, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maxwell.
This includes the following highways...
Interstate 25 between Mile Markers 418 and 432.
Highway 64 between Mile Markers 315 and 331.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3666 10489 3676 10470 3654 10439 3634 10474
TIME...MOT...LOC 2209Z 327DEG 19KT 3663 10474
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
15The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:15 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 90 min |
| Aug 3, 7:01 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 119 min |
| Aug 3, 8:23 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Aug 3, 11:51 PM MDT | Special Weather Statement | ABQ | 24 min | |
| Aug 4, 12:48 PM MDT | Special Weather Statement | ABQ | Santa Fe | 27 min |
| Aug 4, 1:15 PM MDT | Special Weather Statement | ABQ | Santa Fe | 30 min |
| Aug 4, 1:20 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe, Torrance | 115 min |
| Aug 4, 2:10 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Aug 4, 2:29 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 hr |
| Aug 4, 2:43 PM MDT | Special Weather Statement | ABQ | 32 min | |
| Aug 4, 2:48 PM MDT | Special Weather Statement | ABQ | Torrance | 27 min |
| Aug 4, 2:50 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Torrance | 17 min |
| Aug 4, 3:48 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 3 hr |
| Aug 4, 4:17 PM MDT | Areal Flood Advisory | ABQ | Colfax | 3 hr |
| Aug 4, 4:44 PM MDT | Special Weather Statement | ABQ | Sandoval | 31 min |
| Aug 4, 4:55 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Aug 4, 4:58 PM MDT | Special Weather Statement | ABQ | Lincoln | 32 min |
| Aug 4, 5:14 PM MDT | Special Weather Statement | ABQ | Colfax | 31 min |
| Aug 4, 5:43 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.